What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 3, 3:49 AM EST, 26 minutes earlier.
Area forecast discussion, Jul 3, 3:49 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
449 AM EDT Wed Jul 3 2019
.SYNOPSIS...
A stationary front will remain north of the area through Friday.
A cold front will move southeast to the lower Great Lakes and
become nearly stationary by Saturday night. The front will then
move south of the area by Sunday as high pressure builds south
across the region.
&&
.NEAR TERM /THROUGH THURSDAY/...
An upper level ridge will persist across the local area through
this forecast period. In the mean flow, a shortwave trough over
the forecast area at this time with associated positive
vorticity maximum, will continue to move southeast of the area
this morning. This feature will stall across west central
Pennsylvania as yet another positive vorticity maximum moves
into the western portions of the forecast area by this
afternoon. Moisture associated with these two features will
reside over the southern half of the area by this afternoon. The
combination of all of these features will result in the current
showers and thunderstorms moving southeast across the area and
then evolve into a more widespread threat for more convective
activity. The best chance appears it will occur this afternoon
with the day time heating support and away from the lake as the
afternoon progresses. Will, however, keep a minimal chance for
showers and thunderstorms along the lakeshore today into the
evening. Another surge of moisture will head our way Thursday
morning along with upper level support for more convection to
develop across the area. 850 mb temperatures will hover around
18 degrees C across the forecast area through the next 36 hours.
Dewpoint temperatures will be in the lower 70s today and
Thursday and upper 60s tonight. As surface temperatures warm
well into the 80s central and west and around 80 east for highs,
humidity levels will make it feel somewhat uncomfortable. The
entire area will experience heat index values between 85 east to
96 west Thursday. Risk for severe thunderstorms will be confined
to the extreme southwest portion of the forecast area where
there is a marginal risk for today. Main threats will be
damaging thunderstorm wind gusts.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Little change to the forecast. We stick with the humid summer
weather with the daily chances for storms while we maintain just
enough of a trough aloft. Afternoon thunderstorms Thursday will be
diminishing in coverage Thursday evening/night. Keeping a slight
chance through the night though. Similar situation for Friday and by
Friday night a trough and surface front cross the eastern Great
Lakes. Lingering chances of shower/thunderstorm continues on
Saturday. Temperatures will still flirt with 90 Friday, but by
Saturday, the northerly flow will begin to temper that.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Shower/thunderstorm chances get shunted south on Sunday with high
pressure building across the eastern Great Lakes. High pressure and
the stretch of fair weather may very well carry us through both
Monday and Tuesday before return flow and moisture bring precip
chances back to the forecast. Temperatures will be seasonable in the
lower and mid 80s.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
Extensive area of showers and thunderstorms will continue to
move east-southeast across the local area over the next several
hours. Threat appears to be diminishing across the north with a
continued threat elsewhere. Expecting MVFR ceilings with the
heaviest rain and IFR to MVFR visibilities as well. Otherwise,
VFR conditions expected. As day time heating occurs, expecting
more thunderstorms to develop this afternoon and evening mainly
south and away from the lake. Winds will be around 5 knots or
less through the period.
OUTLOOK...Non-VFR possible with isolated to scattered
thunderstorms that develop through Saturday.
&&
.MARINE...
High pressure will weakly be in place across lower Ontario and
provide for fair conditions on the lake today and likely Thursday as
well. Most of the thunderstorm activity will be across the land
areas until Friday/Friday night when an upper trough allows for a
cold front to sink south across the lake. Winds will be under 15
knots through the weekend. Flow to become onshore both today and
Thursday afternoons. There is a period of time between Saturday and
Sunday where the northeast winds will be between 10 and 15 knots.
This may bring lake levels up for the Islands/western basin if we
were to surpass 15 knots.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...Oudeman
Hazardous weather outlook, Jul 3, 3:54 AM EST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
454 AM EDT Wed Jul 3 2019
LEZ061-142>149-162>169-OHZ003-006>014-018>023-031>033-089-PAZ001>003-
040900-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
454 AM EDT Wed Jul 3 2019
This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ017-027>030-036>038-047-040900-
Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox-
454 AM EDT Wed Jul 3 2019
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.
.DAY ONE...Today and tonight.
There is the possibility for strong to severe thunderstorms today
across the area. The main threat will be strong damaging thunderstorm
winds.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 11:13 PM EST, 5 hours 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1213 AM EDT Wed Jul 3 2019
OHZ006-008-017>019-030500-
Seneca-Huron-Wood-Hancock-Sandusky-
1213 AM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN HURON...SENECA...
SOUTHERN SANDUSKY...SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK
COUNTIES...
At 1213 AM EDT, a strong thunderstorm was located near Tiffin, moving
east at 30 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Tiffin, Norwalk, Fremont, Fostoria, Bellevue, Clyde, Willard, North
Baltimore, Plymouth, Green Springs, Bloomville, Arcadia, New Riegel,
Ballville, Monroeville, Bradner, Attica, Wayne, Bloomdale and
Bettsville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.
LAT...LON 4116 8367 4136 8350 4125 8261 4100 8262
4099 8328
TIME...MOT...LOC 0413Z 292DEG 36KT 4120 8322
GriffinSpecial weather statement, Jul 3, 12:03 AM EST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
103 AM EDT Wed Jul 3 2019
OHZ006-017-030600-
Wood-Hancock-
103 AM EDT Wed Jul 3 2019
...A AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN WOOD AND
HANCOCK COUNTIES...
At 102 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Weston to near Pandora. Movement was
east at 35 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Findlay, Fostoria, Bluffton, North Baltimore, McComb, Weston,
Arlington, Arcadia, Rawson, Vanlue, Van Buren, Bradner, Wayne,
Bloomdale, Risingsun, Cygnet, Mount Blanchard, Portage, Jerry City
and Hoytville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4137 8388 4132 8342 4100 8342 4099 8346
4095 8346 4095 8348 4091 8348 4090 8352
4085 8351 4082 8352 4082 8388
TIME...MOT...LOC 0502Z 287DEG 30KT 4129 8387 4097 8400
OudemanSpecial weather statement, Jul 3, 12:53 AM EST, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Cleveland OH
153 AM EDT Wed Jul 3 2019
OHZ006-008-017-018-030645-
Seneca-Wood-Hancock-Sandusky-
153 AM EDT Wed Jul 3 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA...
SOUTHWESTERN SANDUSKY...SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK
COUNTIES...
At 153 AM EDT, a strong thunderstorm was located 7 miles northwest of
Fostoria, moving east at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tiffin, Fremont, Fostoria, Arcadia, Ballville, Wayne, Bloomdale,
Bettsville, Risingsun, Jerry City, West Millgrove, Burgoon,
Bairdstown, Bascom and Kansas.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4113 8364 4131 8362 4133 8315 4106 8318
TIME...MOT...LOC 0553Z 274DEG 22KT 4122 8353
Oudeman